Alert archive / Wisconsin / River Flood Watches in 2017
River Flood Watch 2, NWS Milwaukee, WI
NWS Milwaukee, WI issued this river flood watch at Mar 30, 2017, 4:34 AM CDT for Kenosha County, Wisconsin; Lake County, Illinois. It took effect at Mar 31, 2017, 5:30 PM CDT. It was in force for 4 days.
The area
The outline as issued.
The facts
- Issued
- Mar 30, 2017, 4:34 AM CDT (09:34 UTC)
- In effect from
- Mar 31, 2017, 5:30 PM CDT
- Expired
- Apr 4, 2017, 7:00 PM CDT
- In force
- 4 days
- Issued by
- NWS Milwaukee, WI
- Area
- Storm-based polygon
- Flood severity
- None
Counties Lake County, IL, Kenosha County, WI
The radar
The Milwaukee radar (KMKX), 54 km from the middle of the area, began a volume at 09:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Fox River near New Munster (NMSW3).
- Action stage
- 10 ft
- Minor stage
- 11 ft
- Moderate stage
- 13 ft
- Major stage
- 14 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05545750, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
765
WGUS63 KMKX 300934
FFAMKX
Urgent-Immediate Broadcast Requested
FLOOD WATCH
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
434 AM CDT THU MAR 30 2017
...The National Weather Service in Sullivan has issued a Flood Watch
for the following rivers in Wisconsin...Illinois
Fox River Near New Munster affecting Kenosha and Lake Counties
&&
ILZ006-WIZ072-302134-
/O.NEW.KMKX.FL.A.0002.170331T2230Z-170405T0000Z/
/NMSW3.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
434 AM CDT THU MAR 30 2017
The National Weather Service in Milwaukee/sullivan has issued a
* Flood Watch for
The Fox River Near New Munster
* from Friday afternoon to Tuesday evening.
* At 4:00 AM Thursday the stage was 8.5 feet.
* Minor flooding is possible.
* Flood stage is 11.0 feet.
* Forecast...Flood stage may be reached by tomorrow afternoon.
&&
LAT...LON 4262 8832 4262 8814 4252 8813 4245 8811
4245 8827 4255 8825
$$
&&
River forecasts are available for some but not all river gaging
locations. The 7 day river forecast takes into account past
precipitation...soil moisture conditions etc..and predicted
future 48 hour basin-average precipitation.
(stages in ft.) Bank- Latest Forecast stages
- Flood full observed ...for 7 pm...
Location stage stage stage/time Thu Fri Sat Sun
New Munster 11.0 10.0 8.46 04 AM 03/30 9.2 11.1 11.7 11.6
- Highest 24 hour change
- observed in river stage
- stage in (ft.) up to Highest stage
- the last latest observed forecast in
- 7 days stage next 7 days
New Munster 8.97 10 PM 03/27 -0.17 11.80 07 AM 04/02
Below is the latest predicted precipitation information in 6 hour
increments for the listed sites. This information is updated twice
daily - in the morning and evening. Precipitation prediction is for
48 hours into the future from September through March and for 24
hours into the future from April through August.
New Munster: 7 am-1 pm Thu Mar 30 0.60
New Munster: 1 pm-7 pm Thu Mar 30 0.40
New Munster: 7 pm-1 am Thu Mar 30 0.14
New Munster: 1 am-7 am Fri Mar 31 0.10
New Munster: 7 am-1 pm Fri Mar 31 0.00
New Munster: 1 pm-7 pm Fri Mar 31 0.00
New Munster: 7 pm-1 am Fri Mar 31 0.00
New Munster: 1 am-7 am Sat Apr 01 0.002 follow-up statements
883
WGUS63 KMKX 302114
FFAMKX
Urgent-Immediate Broadcast Requested
FLOOD WATCH
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
414 PM CDT THU MAR 30 2017
...The Flood Watch continues for the following rivers in Wisconsin...
Illinois
Fox River Near New Munster affecting Kenosha and Lake Counties
&&
ILZ006-WIZ072-310914-
/O.CON.KMKX.FL.A.0002.170401T0000Z-170405T0000Z/
/NMSW3.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
414 PM CDT THU MAR 30 2017
The Flood Watch continues for
The Fox River Near New Munster
* from Friday evening to Tuesday evening.
* At 3:00 PM Thursday the stage was 8.9 feet.
* Minor flooding is possible.
* Flood stage is 11.0 feet.
* Forecast...Flood stage may be reached by tomorrow evening.
&&
LAT...LON 4262 8832 4262 8814 4252 8813 4245 8811
4245 8827 4255 8825
$$
&&
River forecasts are available for some but not all river gaging
locations. The 7 day river forecast takes into account past
precipitation...soil moisture conditions etc..and predicted
future 48 hour basin-average precipitation.
(stages in ft.) Bank- Latest Forecast stages
- Flood full observed ...for 7 pm...
Location stage stage stage/time Thu Fri Sat Sun
New Munster 11.0 10.0 8.94 03 PM 03/30 9.4 11.0 11.4 11.1
- Highest 24 hour change
- observed in river stage
- stage in (ft.) up to Highest stage
- the last latest observed forecast in
- 7 days stage next 7 days
New Munster 8.97 10 PM 03/27 0.43 11.50 01 PM 04/01
Below is the latest predicted precipitation information in 6 hour
increments for the listed sites. This information is updated twice
daily - in the morning and evening. Precipitation prediction is for
48 hours into the future from September through March and for 24
hours into the future from April through August.
New Munster: 7 am-1 pm Thu Mar 30 0.57
New Munster: 1 pm-7 pm Thu Mar 30 0.34
New Munster: 7 pm-1 am Thu Mar 30 0.11
New Munster: 1 am-7 am Fri Mar 31 0.02
New Munster: 7 am-1 pm Fri Mar 31 0.00
New Munster: 1 pm-7 pm Fri Mar 31 0.00
New Munster: 7 pm-1 am Fri Mar 31 0.00
New Munster: 1 am-7 am Sat Apr 01 0.00508
WGUS63 KMKX 310249
FFAMKX
Urgent-Immediate Broadcast Requested
FLOOD WATCH
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
949 PM CDT THU MAR 30 2017
...The Flood Watch is cancelled for the following rivers in
Wisconsin...Illinois...
Fox River Near New Munster affecting Kenosha and Lake Counties
&&
ILZ006-WIZ072-310319-
/O.CAN.KMKX.FL.A.0002.170331T1424Z-170331T0245Z/
/NMSW3.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
949 PM CDT THU MAR 30 2017
The Flood Watch is cancelled for
The Fox River Near New Munster
* At 9:00 PM Thursday the stage was 9.6 feet.
* Forecast...The river is forecast to reach a maximum stage of 11.9
feet by Saturday morning.
&&
LAT...LON 4262 8832 4262 8814 4252 8813 4245 8811
4245 8827 4255 8825
$$
&&
River forecasts are available for some but not all river gaging
locations. The 7 day river forecast takes into account past
precipitation...soil moisture conditions etc..and predicted
future 24 hour basin-average precipitation.
(stages in ft.) Bank- Latest Forecast stages
- Flood full observed ...for 6 pm...
Location stage stage stage/time Fri Sat Sun Mon
New Munster 11.0 10.0 9.63 09 PM 03/30 11.6 11.9 11.5 11.0
- Highest 24 hour change
- observed in river stage
- stage in (ft.) up to Highest stage
- the last latest observed forecast in
- 7 days stage next 7 days
New Munster 9.51 08 PM 03/30 1.06 11.90 07 AM 04/01
Below is predicted precipitation information in 6 hour increments
for the listed sites. This information is updated twice daily-morning
and evening. Precipitation prediction is for 48 hours into the future
from October through March and for 24 hours into the future from
April through August.
New Munster: 7 pm-1 am Thu Mar 30 0.11
New Munster: midn-6 am Fri Mar 31 0.02
New Munster: 7 am-1 pm Fri Mar 31 0.00
New Munster: 1 pm-7 pm Fri Mar 31 0.00
New Munster: 7 pm-1 am Fri Mar 31 0.00
New Munster: 1 am-7 am Sat Apr 01 0.00
New Munster: 7 am-1 pm Sat Apr 01 0.00
New Munster: 1 pm-7 pm Sat Apr 01 0.00What forecasters said that day
The local office's own words before this river flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this river flood watch went out at Mar 30, 3:30 AM CDT, 1 hour 4 minutes earlier.
Area forecast discussion, Mar 30, 3:30 AM CDT, 1 hour 4 minutes before
Area Forecast Discussion National Weather Service Milwaukee/Sullivan WI 330 AM CDT Thu Mar 30 2017 .SHORT TERM... Today and tonight...forecast confidence is high: Low pressure will slowly move by to the south today and tonight, bringing continued rain to southern Wisconsin. The current slug of rain should wind down by mid morning, with less rain rain late morning into early afternoon. Could see a little snow mix in across the north early this morning, but most places will stay rain only. Kept a slight chance of thunder in the southeast this morning per upstream conditions and model instability. Models then show another round of steady rain moving in mid to late afternoon, with the highest amounts occurring in the eastern forecast area. Rain chances will then hang on during the evening and overnight hours, though amounts will be less than during the day. Stuck fairly close to a blend of model 2 meter temps for today and tonight given the clouds and widespread precip. Highs will be on the order of 10 degrees below normal today, which will feel even cooler when you factor in the rain and breezy east winds. .LONG TERM... FRIDAY... Foorecast confidence is medium. The air will be gradually drying out from top to bottom on Friday, so clouds are expected to linger through the day, and there should be some light drizzle at least in the morning hours. Winds will continue to be brisk out of the north-northeast, so high temperatures in southeast WI will only be in the lower 40s. Inland temps will be in the upper 40s. SATURDAY... Forecast confidence is high. Drier air with high pressure building into the region on Saturday will help to scour out the clouds for a short perio of time. Light winds and some sunshine will allow highs to return to the 50s inland from the lake. SUNDAY THROUGH TUESDAY... Forecast confidence is medium. Another upper low will track from the southern Plains through the mid to lower Mississippi River Valley over the weekend. This upper trough is expected to phase with a northern stream upper trough tracking across southern Canada. Southern WI has a decent chance for light rain Sunday into Sunday night, and perhaps Monday morning. TUESDAY NIGHT THROUGH THURSDAY... Forecast confidence is medium. yet another upper low is expected to cross the mountains early next week. Precip with this proposed compact low could spread into soutehrn WI as early as Tue night. Its slow movement could bring a decent amount of rain to our area through Thursday night. This system looks like all rain for southern WI at this time, but if it shifts south, we will have a chance at snow. && .AVIATION(06Z TAFS)... Not much change to the TAF forecast. Look for CIGS to gradually lower to MVFR through late tonight, then to IFR conditions after 12z this morning continuing through the remainder of the TAF period. A windy and wet day is expected today. Winds will be easterly at 15 to 20 knots with gusts to 30 knots. Widespread rain will diminish this afternoon into the evening, though a chance for light rain will linger overnight into Friday morning. && .MARINE... Gusty winds and higher waves are likely into Friday night as low pressure moves through the region. See no reason to change the timing of the current Small Craft Advisory. && .MKX WATCHES/WARNINGS/ADVISORIES... WI...None. LM...Small Craft Advisory until 4 AM CDT Saturday for LMZ643>646. && Today/Tonight and Aviation/Marine...DDV Friday through Wednesday...Cronce
Hazardous weather outlook, Mar 30, 3:35 AM CDT, 59 minutes before
Hazardous Weather Outlook National Weather Service Milwaukee/Sullivan WI 335 AM CDT Thu Mar 30 2017 WIZ046-047-051-052-056>060-062>072-310845- Marquette-Green Lake-Fond Du Lac-Sheboygan-Sauk-Columbia-Dodge- Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee- Lafayette-Green-Rock-Walworth-Racine-Kenosha- 335 AM CDT Thu Mar 30 2017 This Hazardous Weather Outlook is for portions of east central Wisconsin, south central Wisconsin, and southeast Wisconsin. .DAY ONE...Today and Tonight There is a slight chance of thunderstorms over southeast Wisconsin through mid morning. .DAYS TWO THROUGH SEVEN...Friday through Wednesday The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. LMZ643>646-310845- Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 335 AM CDT Thu Mar 30 2017 This Hazardous Weather Outlook is for portions of Lake Michigan. .DAY ONE...Today and Tonight A small craft advisory is in effect for brisk easterly winds and high waves. There is a slight chance of thunderstorms south of North Point Lighthouse through mid morning. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Brisk east to northeast winds will cause high waves through Friday night. A Small Craft Advisory is in effect. Cronce www.weather.gov/mkx
Nearby
River Flood Watches in Wisconsin, 2017River Flood Watches in Illinois, 2017Every river flood watch in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.